Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Houston/Galveston, TX

March 3, 200719 counties in Texas

NWS Houston/Galveston, TX issued this red flag warning at Mar 3, 2007, 5:25 AM CST for 19 counties in Texas. It took effect at Mar 3, 2007, 9:35 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2007, 5:25 AM CST (11:25 UTC)
In effect from
Mar 3, 2007, 9:35 AM CST
Expired
Mar 3, 2007, 6:00 PM CST
In force
8 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KHGX 031125
RFWHGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 AM CST SAT MAR 3 2007

...A RED FLAG WARNING IS IN EFFECT FOR INLAND PORTIONS OF
SOUTHEAST TEXAS FOR THIS AFTERNOON...
.THE RED FLAG WARNING IS IN EFFECT FOR THOSE AREAS ALONG AND NORTH
OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. A SECONDARY COLD
FRONT WILL USHER IN BREEZY NORTH WINDS OF 15 TO 25 MPH AND
RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT BY NOON OVER THESE
AREAS. CONDITIONS ARE EXPECTED TO IMPROVE AFTER 5 PM. LOCATIONS
TOWARD THE COAST WILL LIKELY EXPERIENCE NORTH WINDS OF 15 TO 20
MPH DURING THE AFTERNOON. HOWEVER...THE VERY DRY AIRMASS IS
EXPECTED TO MODIFY SLIGHTLY AND RELATIVE HUMIDITY VALUES WILL
GENERALLY REMAIN ABOVE 25 PERCENT.

TXZ200-213-226-227-235-031230-
/O.CAN.KHGX.FW.A.0002.070303T1800Z-070304T0000Z/
FORT BEND-HARRIS-JACKSON-LIBERTY-WHARTON-
525 AM CST SAT MAR 3 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELED
THE FIRE WEATHER WATCH. 

RED FLAG CONDITIONS WILL BE MARGINAL THIS AFTERNOON. AS A
SECONDARY COLD FRONT MOVES THROUGH THE AREA NORTH WINDS OF 15 TO
20 MPH WILL DEVELOP. HOWEVER...THE RELATIVE HUMIDITY VALUES ARE
EXPECTED TO ONLY GET AS LOW AS 25 TO 30 PERCENT.

$$

TXZ163-164-176>179-195>199-210>212-031930-
/O.UPG.KHGX.FW.A.0002.070303T1800Z-070304T0000Z/
/O.NEW.KHGX.FW.W.0003.070303T1800Z-070304T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
525 AM CST SAT MAR 3 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY ALONG
AND NORTH OF A LINE FROM FROM COLUMBUS TO CONROE TO LIVINGSTON
AND INCLUDES THE FOLLOWING COUNTIES...
AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON...
MADISON...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER... AND WASHINGTON.

A SECONDARY COLD FRONT WILL USHER IN DRY AND BREEZY NORTH WINDS OF
15 TO 25 MPH ACROSS THE AREA BY AROUND NOON. RELATIVE HUMIDITY
VALUES BEHIND THE FRONT WILL ALSO DROP TO BETWEEN 20 AND 25
PERCENT. CONDITIONS WILL IMPROVE BY AROUND 5 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KHGX 031535
RFWHGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
935 AM CST SAT MAR 3 2007

...A RED FLAG WARNING IS IN EFFECT FOR INLAND PORTIONS OF
SOUTHEAST TEXAS FOR THIS AFTERNOON... 

.THE RED FLAG WARNING IS IN EFFECT FOR THOSE AREAS ALONG AND NORTH
OF A LINE FROM NEAR EDNA TO TO HOUSTON TO LIBERTY. A SECONDARY
COLD FRONT HAD MOVED THROUGH THE HUNTSVILLE TO BRENHAM AREAS BY 9
AM...AND THIS FRONT WILL USHER IN BREEZY NORTH WINDS OF 15 TO 25
MPH AND RELATIVE HUMIDITY VALUES OF 18 TO 25 PERCENT THIS
AFTERNOON OVER THE WARNING AREA. CONDITIONS ARE EXPECTED TO
GRADUALLY IMPROVE AFTER 5 PM THEN MORE QUICKLY BY 7 PM. LOCATIONS
TOWARD THE COAST WILL LIKELY EXPERIENCE NORTH WINDS OF 15 TO 25
MPH DURING THE AFTERNOON. HOWEVER...THE VERY DRY AIRMASS IS
EXPECTED TO MODIFY SLIGHTLY AND RELATIVE HUMIDITY VALUES WILL
GENERALLY REMAIN ABOVE 25 PERCENT FOR AREAS TO THE EAST OF
PALACIOS.

TXZ200-213-226-227-235-032345-
/O.EXB.KHGX.FW.W.0003.070303T1535Z-070304T0000Z/
FORT BEND-HARRIS-JACKSON-LIBERTY-WHARTON-
935 AM CST SAT MAR 3 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY ALONG
AND NORTH OF A LINE FROM FROM EDNA TO HOUSTON TO LIBERTY AND
INCLUDES THE FOLLOWING COUNTIES...HARRIS...LIBERTY...FORT 
BEND...WHARTON...JACKSON...AUSTIN...BRAZOS...BURLESON...
COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY... POLK...SAN
JACINTO...TRINITY...WALKER... WALLER... AND WASHINGTON.

A SECONDARY COLD FRONT HAD MOVED THROUGH THE HUNTSVILLE TO
BRENHAM AREAS BY 9 AM...AND THIS FRONT WILL USHER IN BREEZY NORTH
WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES OF 18 TO 25
PERCENT THIS AFTERNOON OVER THE WARNING AREA. CONDITIONS ARE
EXPECTED TO GRADUALLY IMPROVE AFTER 5 PM THEN MORE QUICKLY BY 7
PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ163-164-176>179-195>199-210>212-032345-
/O.EXT.KHGX.FW.W.0003.070303T1535Z-070304T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
935 AM CST SAT MAR 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY ALONG
AND NORTH OF A LINE FROM FROM EDNA TO HOUSTON TO LIBERTY AND
INCLUDES THE FOLLOWING COUNTIES...HARRIS...LIBERTY...FORT 
BEND...WHARTON...JACKSON...AUSTIN...BRAZOS...BURLESON...
COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY... POLK...SAN
JACINTO...TRINITY...WALKER... WALLER... AND WASHINGTON.

A SECONDARY COLD FRONT HAD MOVED THROUGH THE HUNTSVILLE TO
BRENHAM AREAS BY 9 AM...AND THIS FRONT WILL USHER IN BREEZY NORTH
WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES OF 18 TO 23
PERCENT THIS AFTERNOON OVER THE WARNING AREA. CONDITIONS ARE
EXPECTED TO GRADUALLY IMPROVE AFTER 5 PM THEN MORE QUICKLY BY 7
PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 4:57 AM CST, 28 minutes earlier.

Area forecast discussion, Mar 3, 4:57 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
457 AM CST SAT MAR 3 2007

.AVIATION...
AS THE PREFRONTAL TROUGH HAS MOVED OFF THE COAST...EXPECT THE
SECOND FRONT TO MOVE INTO THE CLL AREA LATER THIS MORNING AND THEN
PUSH OFF THE COAST BY AROUND 19Z. WINDS WILL BE THE MAIN CONCERN
BEHIND THIS FRONT AND WIND SPEEDS FOR THE BIG AIRPORTS IN HOUSTON
AND THOSE FURTHER INLAND MAY GUST TO BETWEEN 15 AND 20 KNOTS AT
TIMES. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD.

FOR THE NEXT 24-HOUR PERIOD...VFR CONDITIONS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT.

40

&&

.MARINE...
THE PREFRONTAL TROUGH MOVED OFF THE COAST AND THROUGH THE GULF
MARINE AREAS EARLIER THIS MORNING. AM EXPECTING A SECOND FRONT TO
PUSH OFF THE COAST AROUND MIDDAY AND THROUGH THE GULF MARINE ZONES
BY MID AFTERNOON. WIND SPEEDS SHOULD REACH CAUTION CRITERIA IN THE
BAYS THIS AFTERNOON AND TONIGHT. SMALL CRAFT CONDITIONS WILL
DEVELOP OVER THE GULF WATERS TONIGHT AND LINGER BEYOND 20 NM ON
SUNDAY.

40

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE THE MAIN CONCERN FOR THIS AFTERNOON AS
BREEZY CONDITIONS WILL COMBINE WITH A VERY DRY AIRMASS. RED FLAG
CONDITIONS ARE EXPECTED TO BE MET ALONG AND NORTH OF A LINE FROM
COLUMBUS TO CONROE TO LIVINGSTON WHERE RELATIVE HUMIDITY VALUES
WILL DIP TO BETWEEN 20 AND 25 PERCENT AND WINDS WILL RANGE FROM 15
TO 20 MPH. RELATIVE HUMIDITY VALUES MAY DIP TO BELOW 25 PERCENT
ACROSS THE NEXT TIER OF COUNTIES...BUT PROBABLY ONLY FOR ABOUT AN
HOUR OR TWO. DID KEEP UP THE FIRE WEATHER WATCH FOR LIBERTY...
HARRIS...FORT BEND...WHARTON...AND JACKSON COUNTIES. IF CONDITIONS
WARRANT...THE WATCH MAY BE UPGRADED TO A RED FLAG WARNING LATER
TODAY. THE WINDS SHOULD BEGIN TO DIMINISH AROUND SUNSET.

SUNDAY LOOKS TO BE BETTER WIND-WISE BUT THE DRY AIRMASS WILL
LINGER OVERHEAD. DECIDED TO STAY AWAY FROM A FIRE WEATHER WATCH
FOR THE COASTAL COUNTIES AS THE RELATIVE HUMIDITY SHOULD REMAIN
MORE IN THE 30 TO 35 PERCENT RANGE. WILL REASSESS THE SITUATION
LATER TODAY.

40

&&

.PREV DISCUSSION... /ISSUED 320 AM CST SAT MAR 3 2007/

DISCUSSION...
AT 08Z...A WEAK TROUGH EXTENDED FROM KSHV TO KCLL SOUTH OF KHDO.
DEW POINTS WERE ABOUT 15 DEGREES COOLER BEHIND THE TROF. A COLD
FRONT EXTENDED FROM NEAR PARIS TO FORT WORTH TO SAN ANGELO. DEW
POINTS DROP ANOTHER 15 DEGREES BEHIND THIS BOUNDARY. THE FRONT
WILL CONTINUE TO MAKE PROGRESS AND CROSS SE TX THIS MORNING.
TEMP FORECAST IS TRICKY AS TIMING DIFFERENCES COULD AFFECT MAX
TEMP FORECAST TODAY. THINK CLL WILL STAY ON THE COOL SIDE...AND
IAH/GLS COULD BE 6-10 DEGREES WARMER. FIRE WEATHER ISSUES ARE
AGAIN OF SOME CONCERN. HAVE UPGRADED THE FIRE WEATHER WATCH TO A
WARNING OVER THE NORTH HALF AND WILL MAINTAIN THE WATCH OVER THE
SOUTH. TEMPS TONIGHT WILL BE QUITE COLD. DRY AIR AND CLEAR SKIES
WILL PRODUCE IDEAL RADIATIONAL COOLING. THINK SOME LOWS WILL FALL
BELOW FREEZING. WILL ADDRESS FREEZE POTENTIAL IN THE HWO. DURATION
OF SUB-FREEZING TEMPS WILL BE BRIEF AND A FREEZE WARNING WILL NOT
BE ISSUED. TEMPS WILL REMAIN UNSEASONABLY COOL ON SUNDAY WITH
LOWER HEIGHTS AND COOL 850 MB TEMPS. A WARM-UP WILL BEGIN ON MON
AND CONTINUE INTO WEDNESDAY. CLOUDS ON WEDNESDAY WILL KEEP TEMPS A
LITTLE COOLER. A PASSING S/WV ON WEDNESDAY WILL GIVE THE AREA A
SLIGHT CHANCE OF SHOWERS. MOISTURE IS AGAIN LIMITED BUT THE
DYNAMICS LOOK DECENT. THE NEXT FRONT ARRIVES SATURDAY OR SATURDAY
NIGHT WITH ANOTHER CHANCE OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      59  32  59  33  67 /  10   0   0   0   0
HOUSTON (IAH)              64  35  61  35  66 /  10  10   0   0   0
GALVESTON (GLS)            67  46  60  47  67 /  10  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
     FOR THE FOLLOWING ZONES: FORT BEND...HARRIS...JACKSON...
     LIBERTY...WHARTON.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
     COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...
     SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
     THIS EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY.

&&

DISCUSSION...43
AVIATION/MARINE/FIRE WEATHER...40
Hazardous weather outlook, Mar 3, 5:15 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED TO DROP FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
515 AM CST SAT MAR 3 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-041045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
515 AM CST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER FAST MOVING COLD FRONT WILL CROSS SOUTHEAST TEXAS TODAY.
COOLER AND DRIER AIR WILL WORK INTO THE REGION IN THE WAKE OF THE
FRONT. DEW POINTS WILL AGAIN FALL INTO THE LOWER 20S AND RELATIVE
HUMIDITIES WILL FALL BELOW 25 PERCENT. LIGHT NORTHEAST WINDS WILL
BECOME NORTH AND INCREASE TO 15 TO 20 MPH BY AFTERNOON. A RED FLAG
WARNING HAS BEEN ISSUED FOR THE NORTHERN HALF OF SOUTHEAST TEXAS.

CLEAR SKIES TONIGHT COUPLED WITH VERY DRY AIR AND DECREASING
WINDS WILL PRODUCE IDEAL RADIATIONAL COOLING. TEMPERATURES WILL
FALL BELOW FREEZING NORTH OF A COLLEGE STATION TO CONROE TO
CLEVELAND LINE. THE DURATION OF SUB-FREEING TEMPERATURES WILL ONLY
BE AN HOUR OR SO. TENDER OR COLD SENSITIVE PLANTS SHOULD BE
BROUGHT INDOORS OR COVERED TO PROTECT THEM FROM THE COLD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.